Alert archive / Georgia / Special Weather Statements in 2020

Special Weather Statement, NWS Atlanta, GA

June 24, 2020Macon County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 24, 2020, 5:13 PM EDT for Macon County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 24, 2020, 5:13 PM EDT (21:13 UTC)
Expired
Jun 24, 2020, 5:45 PM EDT
In force
32 min
Issued by
NWS Atlanta, GA
Wind
40

County Macon County, GA

The radar

The Robins AFB radar (KJGX), 76 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.2 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2020-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2020-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -58 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-167 J/kg
Mixed-layer LCL
1201 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-58 m²/s²
0-3 km storm-relative helicity
-33 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

132 
WWUS82 KFFC 242113
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
513 PM EDT Wed Jun 24 2020
 
GAZ092-093-104-105-242145-
Macon GA-Schley GA-Dooly GA-Sumter GA-
513 PM EDT Wed Jun 24 2020

...SIGNIFICANT WEATHER ADVISORY FOR MACON...SOUTHEASTERN SCHLEY...
NORTHWESTERN DOOLY AND NORTHEASTERN SUMTER COUNTIES UNTIL 545 PM
EDT...

At 512 PM EDT...a strong thunderstorm was over Bumphead, or 8 miles
southeast of Ellaville...moving northeast at 35 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning 
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Americus, Ellaville, Oglethorpe, Montezuma, Marshallville,
Byromville, Andersonville, Dooling, Whitewater State Park, New Era,
Fountainville, La Crosse, Pennington, Andersonville National
Historic, Clearview, Bumphead, Winchester and Bartlett.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3207 8420 3221 8432 3249 8396 3235 8384
      3229 8385 3229 8380 3226 8377
TIME...MOT...LOC 2112Z 234DEG 28KT 3219 8418 

WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 24, 3:28 PM EDT, 1 hour 45 minutes earlier.

Area forecast discussion, Jun 24, 3:28 PM EDT, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
328 PM EDT Wed Jun 24 2020

.SHORT TERM /Tonight through Thursday Night/...

Multiple MCVs moving east/northeast across southern MS/AL combined
with a moderately unstable atmosphere and at least slightly better
vertical wind profile than normally seen around here in late June,
has lead to a slight risk for severe thunderstorms across much of the
forecast area the remainder of this afternoon and into the evening.
Best combination of the above influences comes together over the
southwestern corner of the area where we have Severe Thunderstorm
Watch 300 in effect until 10PM EDT. Biggest threat will be damaging
winds, but marginally severe hail and an isolated tornado cannot be
ruled out.

In general, pattern slowly evolves through the short-term forecast
period as broad upper troughing over the eastern U.S. shifts east and
weak upper ridging builds toward the region. Ridge certainly not
dominating enough to suppress all convective activity, but coverage
and intensity should be on the decrease after tonight.

20

.LONG TERM /Friday through Wednesday/...

The long term period begins with ample moisture and several
vorticity maxima/shortwaves embedded in the upper-level flow across
the area for Friday, Saturday, and Sunday. Keeping with the previous
shift's thinking that decent upper-level support and PWATs from 1.25
to around 2 inches will be supportive of chance PoPs for portions of
the CWA through the weekend, even though models keep much of the CWA
rain-free.

The GFS and ECMWF diverge in terms of the upper-level pattern
(shortwave ridging versus shortwave troughing) and the
timing/location of upper-level impulses for Monday through
Wednesday... That said, both models agree on moisture continuing to
overspread much of north and central Georgia as surface/mid-level
high pressure to the south/southeast of the CWA helps to pull Gulf
moisture across the Southeast. Went with chance PoPs for each day.

High temperatures across the CWA will be near-normal through the
long term period, and low temperatures will be several degrees above
normal.

Martin

&&

.AVIATION...
18Z Update...

VFR conditions will predominate across the area through 00Z, outside
of convection. MVFR ceilings develop across the northern and western
portions of the forecast area between 00Z and 04Z, lowering to IFR
or lower by 04Z-08Z. Mixture of MVFR/IFR conditions spread into the
south and east generally between 06Z and 14Z. Best coverage of
showers and thunderstorms expected between 20Z and 06Z, although
isolated to scattered convection is possible at any time. winds will
be southwest to northwest 6-10kt, decreasing to 3-6kt after 00Z.

//ATL Confidence...18Z Update...

Medium to high confidence on all elements.

20

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          69  83  67  84 /  70  40  20  30
Atlanta         69  80  68  81 /  70  50  30  30
Blairsville     64  78  62  77 /  60  40  20  20
Cartersville    69  82  66  82 /  70  50  30  30
Columbus        70  84  70  87 /  70  50  30  30
Gainesville     69  80  67  81 /  70  40  30  30
Macon           70  84  69  86 /  70  50  30  30
Rome            69  83  67  83 /  70  50  30  30
Peachtree City  69  81  67  82 /  70  50  30  30
Vidalia         72  89  72  91 /  60  30  20  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Severe Thunderstorm Watch until 10 PM EDT this evening for the
following zones: Bibb...Chattahoochee...Crawford...Crisp...
Dooly...Harris...Houston...Lamar...Macon...Marion...Meriwether...
Monroe...Muscogee...Peach...Pike...Schley...Stewart...Sumter...
Talbot...Taylor...Upson...Webster.

&&

SHORT TERM...20
LONG TERM....Martin
AVIATION...20
Hazardous weather outlook, Jun 24, 4:56 PM EDT, 17 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
456 PM EDT Wed Jun 24 2020

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-252100-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
456 PM EDT Wed Jun 24 2020

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Tonight...

Numerous to widespread showers and thunderstorms can be expected
into tonight. A few thunderstorms may become strong to severe
through this evening. The main hazards will be gusty winds...frequent
lightning and heavy rain.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Scattered showers and thunderstorms will be possible each
afternoon and evening. Gusty winds, frequent lightning, and heavy
rain will be possible with any storms that do develop.
A cold front is expected to move through the area bringing
additional chances for scattered thunderstorms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.  Please relay any information about observed severe
weather to the NWS while following all local, state, and CDC
guidelines.

In the hours before

Special weather statement, Jun 24, 4:05 PM EDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
405 PM EDT Wed Jun 24 2020

GAZ027-036>038-242030-
Madison GA-Oglethorpe GA-Clarke GA-Oconee GA-
405 PM EDT Wed Jun 24 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MADISON...
OGLETHORPE...EASTERN CLARKE AND EASTERN OCONEE COUNTIES UNTIL 430 PM
EDT...

At 405 PM EDT...a strong thunderstorm was near Whitehall, or near
Watkinsville...moving east at 45 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Lexington, Winterville, Crawford, Colbert, Arnoldsville, Carlton,
Hull, Whitehall, Athens-Clarke County, Stephens, Smithonia,
Hutchings, Barnett Shoals, Barretts Mill, Dunlap, Watson Mill Bridge
State Park, Vesta and Point Peter.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3394 8285 3391 8288 3379 8298 3378 8338
      3402 8337 3405 8299 3403 8294 3402 8294
      3401 8293 3401 8291 3398 8286 3398 8285
      3399 8284 3398 8280 3395 8279
TIME...MOT...LOC 2005Z 262DEG 40KT 3389 8331

WIND...40MPH
Special weather statement, Jun 24, 4:16 PM EDT, 57 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
416 PM EDT Wed Jun 24 2020

GAZ104-242045-
Sumter GA-
416 PM EDT Wed Jun 24 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SUMTER COUNTY UNTIL 445
PM EDT...

At 416 PM EDT...a strong thunderstorm was over Olivers Mill, or 10
miles northeast of Dawson...moving east at 15 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Leslie, De Soto, Desoto, Cobb, Sumter, Croxton Crossroads and
Huntington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3190 8437 3192 8438 3196 8444 3203 8396
      3202 8395 3199 8395 3196 8393 3193 8393
      3193 8392 3191 8392 3191 8403 3192 8434
      3187 8434
TIME...MOT...LOC 2016Z 266DEG 15KT 3188 8432

HAIL...0.25IN
WIND...40MPH
Special weather statement, Jun 24, 4:30 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
430 PM EDT Wed Jun 24 2020

GAZ091-102-103-242100-
Stewart GA-Marion GA-Webster GA-
430 PM EDT Wed Jun 24 2020

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN STEWART...SOUTHERN MARION
AND WEBSTER COUNTIES UNTIL 500 PM EDT...

At 428 PM EDT...a strong thunderstorm was over Westville, or over
Lumpkin...moving northeast at 30 mph.

  HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
           cloud to ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Lumpkin, Preston, Richland, Weston, Seminole, Kimbrough, Westville,
Church Hill, Brooklyn, Dumas, Draneville and Providence Canyon State
Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3207 8492 3224 8463 3222 8443 3220 8443
      3219 8442 3218 8442 3217 8443 3204 8443
      3204 8444 3203 8444 3192 8478 3193 8480
      3192 8481 3192 8484
TIME...MOT...LOC 2028Z 240DEG 28KT 3204 8479

HAIL...0.75IN
WIND...50MPH
Special weather statement, Jun 24, 4:49 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
449 PM EDT Wed Jun 24 2020

GAZ092-093-104-242115-
Macon GA-Schley GA-Sumter GA-
449 PM EDT Wed Jun 24 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MACON...SOUTHEASTERN
SCHLEY AND SUMTER COUNTIES UNTIL 515 PM EDT...

At 448 PM EDT...a strong thunderstorm was near Plains, or near
Americus...moving northeast at 25 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Americus, Plains, Andersonville, Andersonville National Historic,
Maddox, Methvins, Bumphead, New Era, Fountainville, La Crosse and
Pennington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3204 8444 3204 8443 3208 8443 3230 8415
      3208 8398 3196 8438
TIME...MOT...LOC 2048Z 237DEG 23KT 3204 8434

WIND...40MPH
Local storm report, Jun 24, 4:59 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
459 PM EDT WED JUN 24 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     TSTM WND DMG     2 E BOLD SPRINGS        33.90N  83.77W
06/24/2020                   WALTON             GA   PUBLIC

            MULTIPLE TREES DOWN ALONG OVERLOOK LANE.

&&

EVENT NUMBER FFC2000786

NLIST
Special weather statement, Jun 24, 5:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
513 PM EDT Wed Jun 24 2020

GAZ092-093-104-105-242145-
Macon GA-Schley GA-Dooly GA-Sumter GA-
513 PM EDT Wed Jun 24 2020

...SIGNIFICANT WEATHER ADVISORY FOR MACON...SOUTHEASTERN SCHLEY...
NORTHWESTERN DOOLY AND NORTHEASTERN SUMTER COUNTIES UNTIL 545 PM
EDT...

At 512 PM EDT...a strong thunderstorm was over Bumphead, or 8 miles
southeast of Ellaville...moving northeast at 35 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Americus, Ellaville, Oglethorpe, Montezuma, Marshallville,
Byromville, Andersonville, Dooling, Whitewater State Park, New Era,
Fountainville, La Crosse, Pennington, Andersonville National
Historic, Clearview, Bumphead, Winchester and Bartlett.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3207 8420 3221 8432 3249 8396 3235 8384
      3229 8385 3229 8380 3226 8377
TIME...MOT...LOC 2112Z 234DEG 28KT 3219 8418

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 9:51 PM EDTSpecial Weather StatementFFCChattahoochee, Marion24 min
Jun 24, 1:48 PM EDTSpecial Weather StatementFFCBanks27 min
Jun 24, 2:30 PM EDTSpecial Weather StatementFFCGwinnett30 min
Jun 24, 2:36 PM EDTSevere Thunderstorm WarningFFCDeKalb, Fulton, Gwinnett39 min
Jun 24, 3:14 PM EDTSpecial Weather StatementFFCBarrow31 min
Jun 24, 3:35 PM EDTSpecial Weather StatementFFCStewart40 min
Jun 24, 3:39 PM EDTSpecial Weather StatementFFCClarke, Oconee36 min
Jun 24, 3:41 PM EDTSevere Thunderstorm WarningFFCStewart, Webster49 min
Jun 24, 3:54 PM EDTSpecial Weather StatementFFCStewart36 min
Jun 24, 4:05 PM EDTSpecial Weather StatementFFCClarke, Oglethorpe25 min
Jun 24, 4:16 PM EDTSpecial Weather StatementFFCSumter29 min
Jun 24, 4:20 PM EDTSevere Thunderstorm WarningFFCOglethorpe, Wilkes40 min
Jun 24, 4:30 PM EDTSpecial Weather StatementFFCStewart, Webster30 min
Jun 24, 4:49 PM EDTSpecial Weather StatementFFCSumter26 min
Jun 24, 5:28 PM EDTSpecial Weather StatementFFCCrawford32 min
Jun 24, 6:16 PM EDTSpecial Weather StatementFFCTwiggs29 min
Jun 24, 6:38 PM EDTSpecial Weather StatementFFCJefferson37 min
Jun 24, 6:42 PM EDTSpecial Weather StatementFFCLaurens33 min
Jun 24, 6:49 PM EDTSpecial Weather StatementFFCWilkinson26 min
Jun 24, 6:52 PM EDTSevere Thunderstorm WarningFFCJohnson, Laurens, Washington, Wilkinson53 min
Jun 24, 7:07 PM EDTSpecial Weather StatementFFCTreutlen23 min
Jun 24, 7:20 PM EDTSevere Thunderstorm WarningFFCEmanuel, Johnson, Laurens, Treutlen44 min
Jun 24, 7:24 PM EDTSevere Thunderstorm WarningFFCEmanuel, Jefferson, Johnson, Washington40 min
Jun 24, 7:25 PM EDTSpecial Weather StatementFFCChattahoochee, Muscogee, Stewart35 min

Nearby

Special Weather Statements in Georgia, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.